Thanks so much for the prompt response. I apologize for not being more clear, what I meant to ask is if I am dx with MS can I continue to take the Enbrel. The precautions say pt's with MS should not take it but I want to know why and what the risks would be. Thanks again.
Etanercept (Enbrel) is an ant-cytokine. There are no clearly explained mechanisms, but many reports have been published regarding this issue.
Enbrel and some other drugs of the same class have been found to increase, or bring on demyelination. If you have already been diagnosed and are sure of the diagnosis, you should consult the doctor and ask for an alternative drug.
Doctor, I would like information related to Enbrel and MS. I used Enbrel for less than one year. I now have demylination of the cervical spinal cord, both optic nerves, plaques in my brain, numbness in leg and balance problems. I am now fifty eight. Symtoms started at age fifty six with numbness in leg and balance problems. I have been told it looks "MSish." Questions: now that the new symptom of, the optic nerves being demlinated, is it MS? Should I have been perscribed Enbrel by my Dermatologist for psorisis without asking for family history? Is history even a factor? Thank you very much. Tuscan
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.